Pacific Journal of Mathematics

A note on disconjugacy for second order systems.

H. L. Smith

Article information

Pacific J. Math., Volume 89, Number 2 (1980), 447-452.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34C10: Oscillation theory, zeros, disconjugacy and comparison theory


Smith, H. L. A note on disconjugacy for second order systems. Pacific J. Math. 89 (1980), no. 2, 447--452.

Export citation


  • [1] S. Ahmad and A. C. Lazer, Component properties of second order linearsystems, Bull. Amer. Math. Soc, 82, number 2, (March 1976).
  • [2] S. Ahmad and A. C. Lazer, On the components of extremal solutions of second order systemstSiam J. Math. Anal., to appear.
  • [3] S. Ahmad and A. C. Lazer,An N-dimensional extension of the Sturm separation andcomparison theory to a class of nonselfad joint systems, preprint.
  • [4] P. Halmos, Finite-DimensionalVector Spaces, Van Nostrand Reinhold Co.,New York.
  • [5] P. Hartman and A. Wintner, On disconjugate differential systems, Canad. J. Math., 8 (1956), 72-81.
  • [6] P. Hartman, Ordinary Differential Equations, John Wiley, New York, 1964.
  • [7] A. Lajmanovich and J. A. Yorke, A deterministic model for gonorrhea in a non- homogeneous population, Math. Biosciences, 28 (1976),221-236.
  • [8] M. Morse, A generalization of the Sturm separation and comparison theorems in n-space, Math. Ann., 103 (1930), 52-69.
  • [9] K. Schmitt and H. L. Smith, Positive solutions and conjugate points for systems of differential equations, preprint.
  • [10] J. S. Vandergraft, Spectral properties of matrices which have invariantcones, Siam J. Appl. Math., 16, No. 6, (November 1968).